MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10030430
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00006.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by health care professional, during a coil embolization procedure a deltpaq cere 3m x 4 cm ((b)(4)) coil failed to detach.The coil was withdrawn from the patient and was still attached to the delivery system; a new coil was used to complete the procedure.The pre-deployment electrical check was performed and the green system ready light illuminated.The detachment light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.The same connecting cable and dcb were used successfully with subsequent coils.There were no intra or post procedural complications or delays related to device or reported event.The patient was a (b)(6) year old female.There was no report on the patient injury and patient outcome was reported to be fine.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00006.Limited information was received.The unidentified detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The returned coil with an unknown lot number is confirmed as a 3mmx4.0cm coil.The reported lot # g29481 does not exist.The detachment fiber did not receive heat and melt.The coil was found to be undamaged.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (deltapaq ifu).The complaint of the coils non-detachment is confirmed.The dpu failed electrical testing.While the exact root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor to the coil¿s non-detachment may have been a fracture of the solder connection inside the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.The reported lot g29481 does not exist; therefore the manufacturing records of this unknown lot number could not be reviewed.Based on the information and the analysis, the event was confirmed, the contributing factor to the coil¿s non-detachment may have been a fracture of the solder connection.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, a device history record review cannot be completed because the lot for the complaint product is unknown.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6233660
Report Number2954740-2017-00006
Device Sequence Number426136
Product Code HCG
UDI-Device Identifier00878528007180
UDI-Public(01)00878528007180
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10030430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2017
Supplement Report FDA Received Date01/17/2017
Patient Sequence Number1
Patient Age48 YR